MAUDE Adverse Event Report: ABBOTT VASCULAR 0.014 HI-TORQUE (HT) TURNTRAC GUIDE WIRE

ABBOTT VASCULAR 0.014 HI-TORQUE (HT) TURNTRAC GUIDE WIRE
Model Number 1020010
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528); Material Separation (1562); Stretched (1601)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Foreign Body In Patient (2687)
Date of Event 06/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received.Analysis is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the left main trunk coronary artery.A turntrac guide wire was used to protect the left circumflex (lcx) coronary artery.A non-abbott stent was implanted from the left main to the left anterior descending (lad) coronary and trapped the wire between the vessel and the stent.The turntrac guide wire was separated at the shaping ribbon and the coils were stretched and difficult to be removed.A rotablade was used to cut the stretched coils and the separated tip was wound onto a non-abbott guide wire and removed from the anatomy.There were no adverse patient sequela and there was no reported clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual and dimensional inspection were performed on the returned guide wire.The reported separation was confirmed.The reported stretched coils were unable to be confirmed since the coils or tip were not returned.The reported difficulty to remove, entrapment of the device was unable to be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported difficulties appear to be related to operational circumstances of the procedure.Based on the reported information, a non-abbott stent was implanted and trapped the tip of the guide wire between the stent and vessel wall.Manipulation and/or inadvertent mis-handling against resistance resulted in the tip core separation the stretched coils and the difficulty to remove.Additionally, the reported treatment and stretched coils appears to be related to the operational context of the procedure as the coil separation was caused by the rotablade device used in the procedure to remove the guide wire.The separated tip and coils remain in the anatomy between the implanted stent and vessel wall.There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.
 
Event or Problem Description
Additional reported information indicates that the tip and coils remain in the anatomy, as they are caught between the implanted stent and vessel wall and it was difficult to withdraw them.No additional information was provided.

Brand Name
0.014 HI-TORQUE (HT) TURNTRAC GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10212986
Report Number2024168-2020-05442
Device Sequence Number3271340
Product Code DQX
UDI-Device Identifier08717648222641
UDI-Public08717648222641
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173795
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model Number1020010
Device Catalogue Number1020010
Device Lot Number9020861
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2020
Initial Date Received by Manufacturer 06/10/2020
Supplement Date Received by Manufacturer07/27/2020
Initial Report FDA Received Date06/30/2020
Supplement Report FDA Received Date08/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SYNERGY STENT
Outcome Attributed to Adverse Event Required Intervention;